Skip to Main Content

Mathematics of Computation

Published by the American Mathematical Society since 1960 (published as Mathematical Tables and other Aids to Computation 1943-1959), Mathematics of Computation is devoted to research articles of the highest quality in computational mathematics.

ISSN 1088-6842 (online) ISSN 0025-5718 (print)

The 2020 MCQ for Mathematics of Computation is 1.78.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


Quincunx fundamental refinable functions and quincunx biorthogonal wavelets
HTML articles powered by AMS MathViewer

by Bin Han and Rong-Qing Jia PDF
Math. Comp. 71 (2002), 165-196 Request permission


We analyze the approximation and smoothness properties of quincunx fundamental refinable functions. In particular, we provide a general way for the construction of quincunx interpolatory refinement masks associated with the quincunx lattice in $\mathbb {R}^2$. Their corresponding quincunx fundamental refinable functions attain the optimal approximation order and smoothness order. In addition, these examples are minimally supported with symmetry. For two special families of such quincunx interpolatory masks, we prove that their symbols are nonnegative. Finally, a general way of constructing quincunx biorthogonal wavelets is presented. Several examples of quincunx interpolatory masks and quincunx biorthogonal wavelets are explicitly computed.
Similar Articles
Additional Information
  • Bin Han
  • Affiliation: Program in Applied and Computational Mathematics, Princeton University, Princeton, New Jersey 08544
  • Address at time of publication: Department of Mathematical Sciences, University of Alberta, Edmonton, Alberta, Canada T6G 2G1
  • MR Author ID: 610426
  • Email:,
  • Rong-Qing Jia
  • Affiliation: Department of Mathematical Sciences, University of Alberta, Edmonton, Alberta, Canada T6G 2G1
  • Email:
  • Received by editor(s): July 13, 1999
  • Received by editor(s) in revised form: April 20, 2000
  • Published electronically: October 17, 2000
  • Additional Notes: The research of the first author was supported by a postdoctoral fellowship and Grant G121210654 from NSERC Canada.
    The research of the second author was partially supported by NSERC Canada under Grant OGP 121336
  • © Copyright 2000 American Mathematical Society
  • Journal: Math. Comp. 71 (2002), 165-196
  • MSC (2000): Primary 42C40, 41A25, 41A63, 65D05, 65D17
  • DOI:
  • MathSciNet review: 1862994